Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2004, 2:14 PM MDT for Deuel County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 10, 2004, 3:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
353 WUUS53 KLBF 102014 SVRLBF NEC049-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 213 PM MDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 300 PM MDT * AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF CHAPPELL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL AROUND 245 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4120 10259 4101 10260 4102 10209 4121 10207 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:23 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 10, 1:23 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUN 10 2004 ...FORECAST FOCUS IS SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT... .DISCUSSION... SIGNIFICANT SEVERE WEATHER EVENT TAKING SHAPE IN THE CENTRAL PLAINS. NORTH-SOUTH BOUNDARY EVIDENT FROM NEAR CDR NE TO AKO CO. SFC LOW FCST TO DEEPEN IN EXTREME SW NEBR. 18Z SOUNDING REVEALS PWS OF 1.24 INCHES...NEAR 2500 J/KG CAPE AND VERY WEAK CAP. BEST CONVERGENCE SHOULD BE ACROSS KEITH TO LOGAN COUNTY THEN NORTHEAST TO ONL AS THE EVENING PROGRESSES. NOT ONLY WILL LG HAIL AND DMG WNDS BE PSBL...HEAVY RAIN ALSO LIKELY. THREAT FOR TORNADOES WILL FAVOR EXISTING BOUNDARIES FROM LAST NIGHTS CONVECTION AND DIFFERENTIAL HEATING THIS AFTN. SOME HEAVY RAINFALL LAST NIGHT IN WEST CENTRAL NEBR AS WELL AS NRN CUSTER...BLAINE...LOUP ...GARFIELD AND WHEELER. WITH THESE AREAS NOT PRONE FOR FLASH FLOODING WILL NOT BE ISSUING FFA AS 3 HR FFG VALUES ARE IN GENERAL AOA 2 INCHES. STRONG UPPER TROUGH WILL ADVANCE NORTHEAST OF FA FOR FRIDAY WITH A DRY DAY ON TAP. A SIGNIFICANT AMOUNT OF ATMOSPHERIC DRYING WILL OCCUR TEMPS SEASONAL FROM NEAR 80 NW TO NEAR 85 SE. SFC LOW REDEVELOPMENT IN WRN KS SAT WITH APPROACH OF UPPER TROUGH. BOTH THE GFS AND ETA ARE KEYING IN ON STRONG CONVECTION FROM NC KS INTO SERN NEBR LATE AFTN WITH AT LEAST A SLIGHT CHC IN WRN NEBR. MCS FCST TO CONGEAL IN SERN NEBR OVERNIGHT. STILL A SLIGHT CHC SUN AFTN/SUNDAY NIGHT AS SEVERAL WEAK IMPLUSES MOVE THROUGH FAST ZONAL FLOW. HIGH TEMPS COOL A BIT TO UPPER 70S TO NEAR 80. .EXTENDED DISCUSSION...GFS TRANSITIONS INTO NW FLOW BY THU. THIS SCENARIO LOOKS UNLIKELY AS THE CANADIAN/ECMWF HOLD ONTO ZONAL FLOW OR SLIGHT RIDGE ACROSS CENTRAL CONUS. WILL KEEP DAYS 4 THROUGH 7 DRY AND WARMER THAN GFS WOULD SUGGEST. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jun 10, 4:43 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 AM CDT THU JUN 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 543 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL OF THE OUTLOOK AREA. WINDS ALOFT WILL BE STRONG AND A FEW TORNADOES COULD FORM. ALL PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REVIEW PREPAREDNESS PROCEDURES IN THE EVENT TORNADOES DEVELOP THIS AFTERNOON. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER AT THIS TIME IS ACROSS SOUTHWEST AND CENTRAL NEBRASKA NEAR OR ALONG THE PROJECTED TRACK OF SURFACE LOW. THIS AREA OF HIGHEST TORNADO POTENTIAL IS ALONG AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE...STAPLETON...HALSEY AND AINSWORTH. THUNDERSTORM ACTIVITY WILL MOST LIKELY BECOME SEVERE FROM 3 OR 4 PM THIS AFTERNOON THROUGH 10 PM TONIGHT. STORMS WILL DEVELOP IN THE WEST AND TRACK IN A EAST AND NORTHEAST DIRECTION AT 20 TO 30 MPH. SEVERE STORMS WILL ALSO BE CAPABLE OF VERY LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN... FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. SATURDAY AFTERNOON AND EVENING...SEVERE STORMS COULD DEVELOP ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. SUNDAY THROUGH WEDNESDAY...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 2 PM THIS AFTERNOON. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jun 10, 2:31 PM MDT | Tornado Warning | LBF | Deuel | 44 min |
| Jun 10, 3:07 PM MDT | Tornado Warning | LBF | Deuel, Keith | 38 min |
| Jun 10, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 36 min |
| Jun 10, 3:45 PM MDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 10, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 10, 4:09 PM MDT | Tornado Warning | LBF | Arthur | 36 min |
| Jun 10, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 10, 4:44 PM MDT | Tornado Warning | LBF | Arthur, McPherson | 61 min |
| Jun 10, 4:55 PM MDT | Tornado Warning | LBF | Keith | 50 min |
| Jun 10, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 10, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 10, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
| Jun 10, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 43 min |
| Jun 10, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 40 min |
| Jun 10, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 46 min |
| Jun 10, 5:48 PM MDT | Tornado Warning | LBF | Cherry | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.